Atrioventricular dissociation exacerbating posturally-induced syncope

Nemer Samniah, Scott Sakaguchi, David G Benditt

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We report a case of an 85-year-old patient with posturally-induced syncope in whom symptoms were reproduced during tilt table testing in conjunction with development of an accelerated junctional rhythm with isorhythmic atrio-ventricular (AV) dissociation. That loss of AV synchrony was crucial to development of hypotension and syncope was demonstrated during electrophysiologic testing in which both an accelerated junctional rhythm and an inducible atypical AV nodal re-entrant tachycardia (AVNRT) were induced. The accelerated junctional rhythm was accompanied by moderate hypotension with the patient in the supine posture, whereas blood pressure was well maintained during atypical AVNRT despite a much faster ventricular rate. Thus, symptomatic hypotension due to AV dissociation, presumably the result of transient autonomic disturbance, may be another manifestation of neurally-mediated syncope.

Original languageEnglish (US)
Pages (from-to)153-157
Number of pages5
JournalJournal of Interventional Cardiac Electrophysiology
Volume5
Issue number2
DOIs
StatePublished - Jun 7 2001

Keywords

  • Atypical AVNRT
  • AV dissociation
  • Neurally-mediated syncope
  • Syncope

Fingerprint Dive into the research topics of 'Atrioventricular dissociation exacerbating posturally-induced syncope'. Together they form a unique fingerprint.

Cite this